MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER PLU POWER IMPLANTABLE PORT; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC GRIPPER PLU POWER IMPLANTABLE PORT; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-3367-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Radiation Leak (1357)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient reported an approximately "3 inch 5fu" (5-fluorouracil) spill on their shirt due to the connector at the tip of the port coming loose.They stated the device was reconnected by the patient right away and no blood leaked from the line."atc was not called during the spill because it was just a little per the patient." the doctor was made aware of the event.The connector connection was checked, and the connector did easily disconnect from tip of port-a-cath catheter line.There has been no report of patient injury or no observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
D10.Device available for evaluation; h3.Device evaluated by manufacturer and h6.Health impact and evaluation codes: updated.One device was received without its original packaging, in used condition and decontaminated.Visual inspection showed the unit arrived with traces of glue from the dressing on the distal end of the tube and base.No damage or dysfunctional conditions that could cause the reported failure were observed.No connector was provided, as described by the customer.The device was connected to a syringe filled with dyed water.The syringe was connected to the female luer connector without problems and water was introduced in the unit.The water passed through the whole device; no leaks or other connector problems were detected.The reported failure, connector problem, could not be confirmed.A root cause cannot be determined since the reported failure was not confirmed.A device history record (dhr) review showed there were no issues, nonconformance's reported during the manufacturing of the reported lot number.No corrective actions were taken as the complaint was not confirmed.

Brand Name
DELTEC GRIPPER PLU POWER IMPLANTABLE PORT
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16497489
Report Number3012307300-2023-02110
Device Sequence Number6452188
Product Code FPA
UDI-Device Identifier10610586033001
UDI-Public10610586033001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-3367-24
Device Catalogue Number21-3367-24
Device Lot Number4248724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown